Alert archive / Tennessee / Flood Watches in 2012

Flood Watch 2, NWS Morristown, TN

August 6, 201221 counties in Tennessee

NWS Morristown, TN issued this flood watch at Aug 6, 2012, 4:27 AM EDT for 21 counties in Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2012, 4:27 AM EDT (08:27 UTC)
Expired
Aug 6, 2012, 3:19 PM EDT
In force
11 hr
Issued by
NWS Morristown, TN
Flood severity
None
All 21 counties

Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Morgan County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN

The radar

The Knoxville radar (KMRX), 9 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2341 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WGUS64 KMRX 060827
FFAMRX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 AM EDT MON AUG 6 2012

...FLOODING RAINS POSSIBLE TODAY AFTER LOCALLY HEAVY RAINS
SUNDAY... 

.A COLD FRONT ACROSS WEST TENNESSEE AND EASTERN KENTUCKY WILL MOVE
SLOWLY SOUTHEAST TODAY...AND PRODUCE ADDITIONAL RAINS OVER AREAS
WHERE LOCALLY HEAVY RAINS FELL ON SUNDAY AFTERNOON AND EVENING. 
RADAR ESTIMATED RAINFALL AS MUCH AS 3 TO 6 INCHES LOCALLY BY SUNDAY
EVENING...MAINLY ACROSS NORTHERN PARTS OF THE CUMBERLAND PLATEAU...
IN THE LAKEWAY AREA AND ALSO ALONG THE FOOTHILLS OF EXTREME EASTERN
TENNESSEE. 

TNZ012>014-035-061800-
/O.NEW.KMRX.FA.A.0002.120806T0827Z-120806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
427 AM EDT MON AUG 6 2012

...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST TENNESSEE...INCLUDING THE 
  FOLLOWING AREAS...CAMPBELL...CLAIBORNE...MORGAN AND SCOTT TN. 

* UNTIL 4 PM EDT THIS AFTERNOON

* MODERATE TO HEAVY RAINS ASSOCIATED WITH A SLOW MOVING COLD FRONT
  MAY CAUSE MORE FLOODING TODAY.

* SIGNIFICANT FLOODING OF LOW LYING OR FLOOD PRONE AREAS IS LIKELY
  ESPECIALLY IN AREAS WHERE LOCALLY HEAVY RAINS FELL SUNDAY
  AFTERNOON OR EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA.  IF
YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR
WATER OVER ROADWAYS.  KEEP INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.  IF YOU
COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN!

&&

$$

TNZ015>018-036>047-069>074-061800-
/O.NEW.KMRX.FA.A.0002.120806T0827Z-120807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...
CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG
427 AM EDT MON AUG 6 2012

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST TENNESSEE...INCLUDING THE 
  FOLLOWING AREAS...ANDERSON...BLOUNT SMOKY MOUNTAINS...COCKE 
  SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...HAWKINS... 
  JEFFERSON...JOHNSON...KNOX...NW BLOUNT...NORTH SEVIER... 
  NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER 
  SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE... 
  SULLIVAN...UNICOI...UNION AND WASHINGTON TN. 

* THROUGH THIS EVENING

* MODERATE TO HEAVY RAINS ASSOCIATED WITH A SLOW MOVING COLD FRONT
  MAY CAUSE MORE FLOODING TODAY INTO THE EARLY EVENING HOURS.

* SIGNIFICANT FLOODING OF LOW LYING OR FLOOD PRONE AREAS IS LIKELY
  ESPECIALLY IN AREAS WHERE LOCALLY HEAVY RAINS FELL SUNDAY
  AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA.  IF
YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR
WATER OVER ROADWAYS.  KEEP INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.  IF YOU
COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN!

&&

$$

TG
2 follow-up statements
631 
WGUS64 KMRX 061530
FFAMRX

FLOOD WATCH
NATIONAL WEATHER SERVICE MORRISTOWN TN
1130 AM EDT MON AUG 6 2012

...FLOODING RAINS POSSIBLE TODAY AFTER LOCALLY HEAVY RAINS
SUNDAY...

.A COLD FRONT WILL MOVE SLOWLY OVER THE AREA TODAY...AND PRODUCE
ADDITIONAL RAINS OVER AREAS WHERE LOCALLY HEAVY RAINS FELL ON
SUNDAY AFTERNOON AND EVENING. RADAR ESTIMATED RAINFALL AS MUCH AS 3
TO 6 INCHES LOCALLY BY SUNDAY EVENING...MAINLY ACROSS NORTHERN
PARTS OF THE CUMBERLAND PLATEAU... IN THE LAKEWAY AREA AND ALSO
ALONG THE FOOTHILLS OF EXTREME EASTERN TENNESSEE.

TNZ012>014-035-062000-
/O.CON.KMRX.FA.A.0002.000000T0000Z-120806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
1130 AM EDT MON AUG 6 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST TENNESSEE...INCLUDING THE FOLLOWING AREAS... 
  CAMPBELL...CLAIBORNE...MORGAN AND SCOTT TN. 

* UNTIL 4 PM EDT THIS AFTERNOON

* MODERATE TO HEAVY RAINS ASSOCIATED WITH A SLOW MOVING COLD 
  FRONT MAY CAUSE MORE FLOODING TODAY. 

* SIGNIFICANT FLOODING OF LOW LYING OR FLOOD PRONE AREAS IS 
  LIKELY ESPECIALLY IN AREAS WHERE LOCALLY HEAVY RAINS FELL 
  SUNDAY AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA.  IF
YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR
WATER OVER ROADWAYS.  KEEP INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.  IF YOU
COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN!

&&

$$

TNZ015>018-036>047-069>074-062330-
/O.CON.KMRX.FA.A.0002.000000T0000Z-120807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...
CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG
1130 AM EDT MON AUG 6 2012

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST TENNESSEE...INCLUDING THE FOLLOWING AREAS... 
  ANDERSON...BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS... 
  GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...JOHNSON...
   KNOX...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
  NORTHWEST COCKE...NORTHWEST GREENE...SEVIER SMOKY MOUNTAINS...
  SOUTHEAST CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...
  UNION AND WASHINGTON TN. 

* UNTIL 8 PM EDT THIS EVENING

* MODERATE TO HEAVY RAINS ASSOCIATED WITH A SLOW MOVING COLD 
  FRONT MAY CAUSE MORE FLOODING TODAY INTO THE EARLY EVENING 
  HOURS. 

* SIGNIFICANT FLOODING OF LOW LYING OR FLOOD PRONE AREAS IS 
  LIKELY ESPECIALLY IN AREAS WHERE LOCALLY HEAVY RAINS FELL 
  SUNDAY AFTERNOON OR EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA.  IF
YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR
WATER OVER ROADWAYS.  KEEP INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.  IF YOU
COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN!

&&

$$
867 
WGUS64 KMRX 061919
FFAMRX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT MON AUG 6 2012

...FLOODING RAINS POSSIBLE THIS EVENING...

.A COLD FRONT WILL MOVE SLOWLY OVER THE AREA INTO THIS EVENING...AND
PRODUCE ADDITIONAL RAINS OVER AREAS WHERE LOCALLY HEAVY RAINS FELL
ON SUNDAY AFTERNOON AND EVENING. RADAR ESTIMATED RAINFALL AS MUCH
AS 3 TO 6 INCHES LOCALLY BY SUNDAY EVENING...MAINLY ACROSS NORTHERN
PARTS OF THE CUMBERLAND PLATEAU... IN THE LAKEWAY AREA AND ALSO
ALONG THE FOOTHILLS OF EXTREME EASTERN TENNESSEE.


TNZ015>018-036>047-069>074-070000-
/O.CAN.KMRX.FA.A.0002.000000T0000Z-120807T0000Z/
/O.NEW.KMRX.FA.A.0003.120806T2000Z-120807T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HAWKINS-SULLIVAN-JOHNSON-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-KNOX-JEFFERSON-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-
NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...MOUNTAIN CITY...CLINTON...OAK RIDGE...MAYNARDVILLE...
RUTLEDGE...MORRISTOWN...NEWPORT...COSBY...GREENEVILLE...
CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...KNOXVILLE...DANDRIDGE...MARYVILLE...CADES COVE...
SEVIERVILLE...GATLINBURG
319 PM EDT MON AUG 6 2012

...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF EAST TENNESSEE...INCLUDING THE 
  FOLLOWING AREAS...ANDERSON...BLOUNT SMOKY MOUNTAINS...COCKE 
  SMOKY MOUNTAINS...GRAINGER...HAMBLEN...HANCOCK...HAWKINS... 
  JEFFERSON...JOHNSON...KNOX...NW BLOUNT...NORTH SEVIER... 
  NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER 
  SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE... 
  SULLIVAN...UNICOI...UNION AND WASHINGTON TN. 

* UNTIL 8 PM EDT THIS EVENING

* MODERATE TO HEAVY RAINS ASSOCIATED WITH A SLOW MOVING COLD FRONT
  MAY CAUSE MORE FLOODING INTO THE EARLY EVENING HOURS.
 

* SIGNIFICANT FLOODING OF LOW LYING OR FLOOD PRONE AREAS IS LIKELY
  ESPECIALLY IN AREAS WHERE LOCALLY HEAVY RAINS FELL SUNDAY
  AFTERNOON OR EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN...WHICH MAY LEAD TO FLOODING IN AND NEAR THE WATCH AREA.  IF
YOU ARE IN THE WATCH AREA....KEEP AN EYE OUT FOR RISING WATER OR
WATER OVER ROADWAYS.  KEEP INFORMED...AND BE READY FOR ACTION IF
FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED.  IF YOU
COME TO A CLOSED OR FLOODED ROAD...TURN AROUND! DON'T DROWN!

&&

$$

TNZ012>014-035-062030-
/O.CAN.KMRX.FA.A.0002.000000T0000Z-120806T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG
319 PM EDT MON AUG 6 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF EAST TENNESSEE HAS BEEN
CANCELLED. 

THE RAIN HAS WEAKEN SO THE WATCH HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flood watch went out at Aug 6, 4:26 AM EDT, 1 minute earlier.

Area forecast discussion, Aug 6, 4:26 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
426 AM EDT MON AUG 6 2012

.SHORT TERM...(TODAY AND TONIGHT)...MAIN CONCERN IS THE PROBLEMS
CREATED BY SOME TORRENTIAL RAINFALL SUNDAY EVENING ACROSS OUR NRN
PLATEAU COUNTIES...AND ALSO GENERALLY NE TN COUNTIES ALONG OR SE OF
I-81 AND I-40. FLOODING CONTINUES IN THE EXTREME SOUTHERN END OF
WASHINGTON COUNTY TN AT THIS TIME. BOTH JKL AND MRX RAINFALL
ESTIMATES RANGED GENERALLY FROM 3 TO NEARLY 6 INCHES OF RAINFALL IN
THESE AREAS. ACTUAL RAIN GAGE REPORTS INCLUDED 5.57 INCHES JUST NW
OF THE TOWN OF UNICOI AND MY RAIN GAGE IN WHITE PINE (JEFFERSON
COUNTY) MEASURED NEARLY 3 INCHES LATE SUNDAY EVENING FROM A
DOWNPOUR OVER LESS THAN 2 HOURS.

SCATTERED CONVECTION ALREADY FIRING ALONG THE APPROACHING COLD FRONT
WITH VERY HIGH PRECIPITABLE WATER VALUES AND K INDICES FROM ACTUAL
06/00Z AND FORECAST SOUNDINGS. ALTHOUGH BEST CONVERGENCE AND LIFT
FOR LATER TODAY LOOKS TO BE OROGRAPHIC (RATHER THAN FRONTOGENETIC
FORCING)...FELT POPS NEEDED TO BE NUDGED UP TO LIKELY OVER MOST
AREAS. WIND FIELDS RATHER WEAK SO I ANTICIPATE A SLOW STORM MOVEMENT
EASTWARD...WHICH SUPPORTS A GOOD CHANCE OF MORE NUISANCE TO
SIGNIFICANT FLOODING. FFG VALUES ARE LIKELY TO BE VERY LOW IN ANY
AREAS WHERE HEAVY RAINS FELL YESTERDAY. ISSUED A FLOOD WATCH FOR
GENERALLY ALL AREAS BUT SE TN AND SW NC...AFTER COORDINATION WITH
OUR NWS NEIGHBORS.

OTHERWISE...OPTED FOR COOLER MOS MAXES TODAY AND A BLEND OF MOS MINS
LOOKED FINE FOR TONIGHT. NO MAJOR CHANGES MADE TO FORECAST GRIDS FOR
TONIGHT...EVEN ABLE TO KEEP POP AND WEATHER GRIDS NEARLY UNCHANGED.

.LONG TERM...(TUESDAY THROUGH SUNDAY)...COLD FRONT SETTLES JUST
SOUTH OF THE FORECAST AREA TUESDAY AND THEN BECOMES STATIONARY JUST
TO THE SOUTH TUESDAY NIGHT AND WEDNESDAY. WITH UPPER FLOW PATTERN
STILL FROM THE NW DRIER AIR MASS MOVES IN. EASTERN SECTIONS WILL
HAVE BETTER CHANCE OF SHOWERS AND NW SECTIONS POSSIBLY DRY BUT WILL
LEAVE A 20 PERCENT CHANCE THERE. TEMPERATURES WILL WARM A FEW
DEGREES TUESDAY AND WEDNESDAY WITH MORE SUN. A NEW COLD FRONT
APPROACHES WITH DEEPENING UPPER TROUGH OVER THE EASTERN STATES
THURSDAY AND MOVES THROUGH THE REGION FRIDAY THROUGH SATURDAY. RAIN
CHANCES INCREASE. TEMPERATURES COOLER BEHIND NEXT FRONT SATURDAY
AND SUNDAY. MODELS TRY TO END PRECIPITATION BEHIND WEEKEND FRONT
EARLY SATURDAY INTO SUNDAY BUT WITH NW BEHIND IT AND LARGE RIDGE TO
THE WEST WILL LEAVE SLIGHT CHANCE POPS IN FOR NOW AS SHORTWAVE
ENERGY MAY RIDE OVER RIDGE TO THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             86  71  88  69  91 /  60  20  50  30  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  85  69  87  68  89 /  60  30  50  30  30
OAK RIDGE, TN                       84  68  87  67  90 /  50  30  40  20  30
TRI CITIES AIRPORT, TN              81  65  84  63  86 /  70  30  50  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
     ANDERSON...BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...
     JOHNSON...KNOX...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SULLIVAN...UNICOI...UNION...WASHINGTON TN.

     FLOOD WATCH UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
     ZONES: CAMPBELL...CLAIBORNE...MORGAN...SCOTT TN.

VA...NONE.

&&

TG/TD
Hazardous weather outlook, Aug 5, 4:36 AM EDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
436 AM EDT SUN AUG 5 2012

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-060845-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
436 AM EDT SUN AUG 5 2012 /336 AM CDT SUN AUG 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE TOWARD THE AREA WITH CONTINUED MOIST AND
UNSTABLE AIR IN PLACE. AS THE FRONT APPROACHES THE TENNESSEE VALLEY
DURING THE LATE AFTERNOON AND EVENING...SOME OF THESE STORMS MAY
BECOME SEVERE. THE MAIN THREATS BEING DAMAGING WINDS...HAIL UP TO
QUARTER SIZE AND HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE COLD FRONT IS EXPECTED TO STALL IN OR NEAR THE TENNESSEE VALLEY
MONDAY...WITH AT LEAST A FEW STRONG STORMS POSSIBLE.

MOIST AND UNSTABLE AIR IS LIKELY TO HANG AROUND INTO NEXT
WEEK...SO STRONG STORMS ARE CERTAINLY POSSIBLE EACH DAY. GUSTY
WINDS IN EXCESS OF 45 MPH...SMALL HAIL AND TORRENTIAL RAINFALL WILL
BE POSSIBLE WITH THE STRONGEST STORMS...ESPECIALLY IN THE AFTERNOON
AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Aug 5, 11:42 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1142 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      WALLAND                 35.73N 83.82W
08/05/2012                   BLOUNT             TN   911 CALL CENTER

            MUDSLIDE ON OLD WALLAND HIGHWAY.

0640 PM     FLASH FLOOD      3 NW WALLAND            35.76N 83.85W
08/05/2012                   BLOUNT             TN   911 CALL CENTER

            SEVERAL ROADS IMPASSABLE.

0655 PM     FLASH FLOOD      ERWIN                   36.14N 82.41W
08/05/2012                   UNICOI             TN   911 CALL CENTER

            PORTIONS OF HIGHWAY 81 CLOSED.

0700 PM     FLASH FLOOD      JOHNSON CITY            36.33N 82.37W
08/05/2012                   WASHINGTON         TN   EMERGENCY MNGR

            STATE OF FRANKLIN ROAD AT DIVISION STREET IS IMPASSABLE.
            INTERSECTION OF LEGION STREET AT STATE OF FRANKLLIN IS
            UNDER WATER. JOHNSON CITY DOWNTOWN IS EXPERIENCING
            FLOODING.

0810 PM     FLASH FLOOD      ELIZABETHTON            36.34N 82.23W
08/05/2012                   CARTER             TN   911 CALL CENTER

            ROADS CLOSED IN ELIZABETHTON AND FLOODING REPORTED COUNTY
            WIDE.

&&

JWINTON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 9:15 PM EDTAreal Flood WarningMRXCarter, Unicoi, Washington6 hr
Aug 6, 3:15 AM EDTAreal Flood WarningMRXWashington6 hr
Aug 6, 2:35 PM EDTAreal Flood AdvisoryMRXMonroe83 min
Aug 6, 3:19 PM EDTFlood WatchMRXAnderson, Blount, Carter, Cocke, Grainger, Greene and 11 more5 hr

Nearby

Flood Watches in Tennessee, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.